Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 189, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 9, 2013, 7:06 PM CDT for Reynolds County, Missouri. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 11, 2013, 9:40 PM CDT
- In force
- 51 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
250
WGUS43 KLSX 100006
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT FRI AUG 9 2013
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Black River near
Annapolis
.This flood warning is a result of recent heavy rainfall including
0.5 to 1.5 inches of rainfall the past 24 hours and around 0.25
inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to
rise even higher than predicted. The national weather service will
monitor this developing situation and issue follow up statements as
conditions or forecasts change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC179-110006-
/O.NEW.KLSX.FL.W.0189.130810T0006Z-130812T0240Z/
/ANNM7.1.ER.130809T2324Z.130810T1200Z.130811T0240Z.NO/
706 PM CDT FRI AUG 9 2013
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Saturday morning.
* at 6:15 PM Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest near 9.5 feet Saturday
morning and should fall below flood stage Saturday evening.
* IMPACT...At 9.0 feet...County Road 372 will begin flooding near
this
height.
* IMPACT...At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/10 08/11 08/12 08/13 08/14
Black River
Annapolis 8.0 7.97 9.5 6.7 5.2 4.8 4.45 follow-up statements
942
WGUS83 KLSX 100248
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT FRI AUG 9 2013
...The flood warning continues for the following river in Missouri...
Black River near
Annapolis
.This flood warning is a result of recent heavy rainfall including
around an inch of rainfall from this morning and around 0.25 inches
forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to
rise even higher than predicted. The national weather service will
monitor this developing situation and issue follow up statements as
conditions or forecasts change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC179-110248-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-130812T0916Z/
/ANNM7.1.ER.130809T2319Z.130810T1200Z.130811T0916Z.NO/
948 PM CDT FRI AUG 9 2013
The Flood Warning continues for
the Black River near Annapolis
* until Sunday.
* at 9:15 PM Friday the stage was 9.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest near 10.5 feet Saturday
morning and should fall below flood stage Sunday morning.
* IMPACT...At 9.0 feet...County Road 372 will begin flooding near
this height.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7am forecast
LOCATION Stg Obs Stg 08/10 08/11 08/12 08/13 08/14
Black River
Annapolis 8.0 9.01 10.5 7.5 5.2 4.8 4.4581
WGUS83 KLSX 101144
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT SAT AUG 10 2013
...The flood warning continues for the following rivers in
Missouri...
Black River near Annapolis affecting Reynolds County
.This flood warning is a result of __ inches of precipitation the
past 24 hours and __ inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
heavy rains could cause river levels to rise even higher than
predicted. The national weather service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC179-111144-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-130812T1851Z/
/ANNM7.1.ER.130809T2319Z.130810T1800Z.130811T1851Z.NO/
644 AM CDT SAT AUG 10 2013
The Flood Warning continues for
the Black River near Annapolis
* until Monday afternoon.
* at 6:15 AM Saturday the stage was 10.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 11.0 feet by this
afternoon. The river will fall below flood stage tomorrow early
afternoon.
* IMPACT...At 9.0 feet...County Road 372 will begin flooding near this
height.
* IMPACT...At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* IMPACT...At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/11 08/12 08/13 08/14 08/15
Black River
Annapolis 8.0 10.72 8.9 6.8 6.0 5.5816
WGUS83 KLSX 101146
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT SAT AUG 10 2013
...The flood warning continues for the following river in Missouri...
The Black River near
-- Annapolis
.This flood warning is a result of the most recent heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
heavy rains could cause river levels to rise even higher than predicted.
The national weather service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC179-111146-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-130812T1851Z/
/ANNM7.1.ER.130809T2319Z.130810T1800Z.130811T1851Z.NO/
646 AM CDT SAT AUG 10 2013
The Flood Warning continues for
the Black River near Annapolis
* at 6:15 AM Saturday the stage was 10.7 feet.
* Flood stage is 8.0 feet.
* Only Minor flooding is forecast.
* Forecast...the river will rise to near 11.0 feet by this afternoon.
The river will fall below flood stage tomorrow afternoon.
* IMPACT...At 9.0 feet...County Road 372 will begin flooding near this
height.
* IMPACT...At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* IMPACT...At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/11 08/12 08/13 08/14 08/15
Black River
Annapolis 8.0 10.72 8.9 6.8 6.0 5.5731
WGUS83 KLSX 110105
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT SAT AUG 10 2013
...The flood warning continues for the following river in Missouri...
Black River near
Annapolis
.This Flood Warning is a result of 2 to 3 inches of rain Friday
morning and no precipitation forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-120105-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-130812T1104Z/
/ANNM7.1.ER.130809T2319Z.130810T1245Z.130811T1104Z.NO/
805 PM CDT SAT AUG 10 2013
The Flood Warning continues for
the Black River near Annapolis
* until Sunday.
* At 7:15 PM Saturday the stage was 9.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to fall below flood stage Sunday
morning.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/11 08/12 08/13 08/14 08/15
Black River
Annapolis 8.0 9.72 7.8 4.8 4.3 4.1 3.9000
WGUS83 KLSX 111317
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 AM CDT SUN AUG 11 2013
...The flood warning is cancelled for the following river in
Missouri...
Black River near Annapolis affecting Reynolds County
.This will be the last statement issued regarding this flooding event
along the Black River near Annapolis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-111347-
/O.CAN.KLSX.FL.W.0189.000000T0000Z-130812T1104Z/
/ANNM7.1.ER.130809T2319Z.130810T1245Z.130811T0612Z.NO/
817 AM CDT SUN AUG 11 2013
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 7:15 AM Sunday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 1:12 AM Sunday.
* Forecast: The river will continue to fall to 5.7 feet by Monday
morning.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/12 08/13 08/14 08/15 08/16
Black River
Annapolis 8.0 7.13 5.7 4.8 4.3 4.1 3.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:08 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 9, 6:08 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 608 PM CDT Fri Aug 9 2013 .SHORT TERM: (Through Late Tonight) Issued at 317 PM CDT Fri Aug 9 2013 Area of rain extending from central Missouri into southwest Illinois has persisted on the north side of a side of MCV that is currently tracking through southeast Missouri. This rain will continue to show a slow decrease in areal coverage and intensity as the vort moves off to the east. Focus for additional showers and thunderstorms this evening will then shift closer to a front over southern Missouri into southern Illinois. RAP and Local WRF shows low level forcing persisting along and north of this front most of the night, so will keep chances of showers and thunderstorms mainly in areas along and south of I-44 in Missouri and I-64 in Illinois. Britt .LONG TERM: (Saturday through Next Friday) Issued at 317 PM CDT Fri Aug 9 2013 Primary concern for Saturday through early next week continues to be timing and intensity of precipitation as quasi-zonal/northwest flow pattern continues to control our weather. Am continuing the persistence forecast with high chance/likely pops across the eastern Ozarks and extreme southwest Illinois, fading to low chance/slight chance up along the I-70 corridor for Saturday. This morning's 850mb analysis showed a strong dewpoint gradient along the I-70 with northerly flow across northern Missouri and moist west-southwest flow to the south of the gradient. This gradient along with the northerly flow feeding it is probably at least partially responsible for the lack of northward progress for today's precipitation. All short range guidance keeps the 850mb dewpoint gradient in basically the same place, hence the persistence forecast. The gradient washes out on Sunday allowing deeper moisture to filter back into the region. However, there appears to be a general lack of dynamic forcing on Sunday with just some weak isentropic lift on 10kt low level southwest flow. With nothing obvious to focus convection, will spread chance pops further north, but am not particularly excited about going with pops higher than chance anywhere at this time. On Monday, a strong shortwave is forecast to drop down into the Great Lakes region which should amplify the eastern trof and push a cold front into the mid Mississippi Valley with a corresponding increase in pops across the area. Medium range guidance shows a sprawling high pressure system building down across the Upper Midwest into the Great Lakes region late Tuesday into Wednesday. This airmass will be cooler and much drier than is normal for mid August. 850mb temps on the GFS are progged to be around 10-12C...which would mix down to the low to mid 70s. The ECMWF is somewhat warmer at 12-14C. Given the discrepancy...have opted to to stick with ensemble guidance with highs in the upper 70s to low 80s and lows in the upper 50s to low to 60s. Carney && .AVIATION: (For the 00z TAFs through 00z Saturday Evening) Issued at 541 PM CDT Fri Aug 9 2013 Scattered light showers and sprinkles will continue during the early evening hours. There was scattered showers along a secondary weak cold front extending from nrn IL sw through nwrn MO and dropping slowly sewd. Most of this activity on the front will likely dissipate later this evening with loss of daytime heating. Focus for significant convection later tonight and SAT should continue to be s of the taf sites. There should be mainly VFR low- mid level cloudiness tonight...although there will be patchy MVFR stratus clouds tonight along with patchy fog late tonight/early SAT morning...especially at SUS...with a light nly sfc wind. Much of the low-mid level cloud cover will shift s of the taf sites by late sat morning into the afternoon with a n-nely sfc wind only increasing to around 7 kts. Specifics for KSTL: Should have intermittent sprinkles early this evening. VFR low-mid level clouds will continue tgt into SAT morning ...then scatter out by late SAT morning or afternoon. Nly sfc wind will become light later this evening...then increase to around 7 kts SAT afternoon. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 9, 7:01 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI AUG 9 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 701 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE WITH SEVERE WEATHER NOT ANTICIPATED...GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR. DUE TO THE RICH LEVELS OF MOISTURE CURRENTLY IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS OR HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL LINGER OVER THE SOUTHERN HALF OF MISSOURI AND SOUTHERN ILLINOIS SATURDAY THROUGH SUNDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY...WITH THIS THUNDERSTORM THREAT ENDING FROM NORTH TO SOUTH MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:25 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 62 hr |
| Aug 10, 12:43 AM CDT | River Flood Warning | LSX | Osage | 32 hr |
| Aug 10, 3:30 AM CDT | River Flood Warning | LSX | Crawford, Washington | 39 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 7 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.